Alert archive / Wyoming / Flash Flood Warnings in 2019
Flash Flood Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at May 26, 2019, 8:36 PM MDT for Platte County, Wyoming. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2019, 8:36 PM MDT (02:36 UTC)
- Expired
- May 27, 2019, 6:30 AM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.6 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -191 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
263
WGUS55 KCYS 270236
FFWCYS
WYC031-270530-
/O.NEW.KCYS.FF.W.0006.190527T0236Z-190527T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
836 PM MDT Sun May 26 2019
...FLASH FLOOD EMERGENCY FOR the Chugwater Creek in Chugwater
Wyoming and Points North to the Laramie River...
The National Weather Service in Cheyenne has issued a
* Flash Flood Warning for...
South central Platte County in southeastern Wyoming...
* Until 1130 PM MDT.
* At 828 PM MDT, emergency management reported 5 feet of water
overflowing the bridge on Happy Hollow Road in Chugwater along the
Chugwater Creek. Flash flooding is already occurring.
This is a FLASH FLOOD EMERGENCY for the Chugwater Area and points
northeast along the Chugwater Creek towards the Laramie River which
is east and northeast of Wheatland.
. This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
* Some locations that will experience flooding include...
Chugwater, Chugcreek, Y-O Ranch and Slater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4214 10485 4213 10482 4201 10491 4193 10482
4179 10477 4174 10478 4175 10486 4178 10481
4193 10487 4199 10496
$$
Cox1 follow-up statement
438
WGUS55 KCYS 270507
FFWCYS
WYC031-271230-
/O.EXT.KCYS.FF.W.0006.000000T0000Z-190527T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
1107 PM MDT Sun May 26 2019
...FLASH FLOOD EMERGENCY FOR CHUGWATER CREEK IN PLATTE COUNTY
WYOMING INCLUDING THE TOWN OF CHUGWATER...
The National Weather Service in Cheyenne has extended the
* Flash Flood Warning for...
South central Platte County in southeastern Wyoming...
* Until 630 AM MDT Monday.
* At 1102 PM MDT, emergency management reported 5 feet of water
overflowing a bridge on Happy Hollow Road in Chugwater along
Chugwater Creek. Flash Flooding is ongoing.
* This is a FLASH FLOOD EMERGENCY for Chugwater area and points
northeast along Chugwater Creek towards the Laramie River east of
Wheatland.
* This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
* Some locations that will experience flooding include...
Chugwater, Chugcreek, Y-O Ranch and Slater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4214 10485 4213 10482 4201 10491 4193 10482
4179 10477 4174 10478 4175 10486 4178 10481
4193 10487 4199 10496
$$
TrudelWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at May 26, 5:27 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 26, 5:27 PM MDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
527 PM MDT Sun May 26 2019
.SHORT TERM...(This evening through Tuesday night)
Issued at 230 PM MDT Sun May 26 2019
Forecast concerns in the short term deal with severe
storms...heavy rain leading to possible flooding/flash flooding
and heavy mountain snow.
Currently...surface low analyzed pretty much over Cheyenne this
afternoon. Stratus layer has hung tough over the Panhandle and
hear at Cheyenne so far...limiting convection. Outside of the
convection up in Platte and Converse Counties though... storms are
firing and moving northeast. Latest SPC Meso Analysis up that way
showing an uncapped environment with surface based CAPE around
3000 J/Kg. Southern Panhandle still capped with 50 to 75 J/Kg
inhibition.
Latest HRRR guidance showing storms developing fairly widespread
after 21Z with cap breaking over the southern Panhandle after that
time. Line of thunderstorms form just west of Cheyenne and moves
east with increasing intensity on storms. Storms will be moving
into very unstable environment with meso analysis page showing
3000 J/Kg over the southern Panhandle after 00Z. Severe
thunderstorm threat begins to ease after 02Z.
Went with a Flash Flood Watch for the central
Panhandle...Goshen...eastern Laramie County and eastern Platte
County as a rather large area of moderate to heavy precip remains
in place over the area overnight. Storm motions decrease
significantly tonight...so we will be dealing with slow motions
with storms producing heavy rainfall over these areas. Dangerous
night time flooding is possible.
Guidance continues to show widespread heavy rainfall over the
Laramie Range and points east Monday into Tuesday with 6 hour QPF
forecasts of .75 inches through at least Tuesday afternoon. SO
kept Flood Watch for our northern zones going and even extended
them into Wednesday morning before precip ends.
One final issue...getting some pretty high snow amounts in the
Snowy and Sierra Madre Ranges. 12-24 inches of snow possible for
these ranges before snow ends Wednesday morning. Decided to issue
a Winter Storm Watch for these zones as a result.
.LONG TERM...(Wednesday through Sunday)
Issued at 230 PM MDT Sun May 26 2019
Wednesday...A bit warmer as the airmass moderates and we see some
more sunshine. With the upper trough over South Dakota and wrap
around moisture, we will still see a slight chance of showers and
thunderstorms over our northern counties.
Thursday...Drier and warmer conditions expected as weak shortwave
ridging builds overhead, though there will still be enough residual
low and mid level moisture for some showers and thunderstorms over
the Snowy and Sierra Madre Ranges in the afternoon.
Friday...Ridging aloft flattens somewhat as the next weak shortwave
trough aloft approaches from the Great Basin states. With some
increase in low and mid level moisture, we anticipate an increase in
afternoon shower and thunderstorm coverage over the Snowy, Sierra
Madre and Southern Laramie Ranges.
Saturday...Despite some ridging aloft, there will still be enough
residual low and mid level moisture for isolated to scattered
afternoon and evening showers and thunderstorms. Slightly cooler
with more cloud cover and better coverage of showers and
thunderstorms.
Sunday...Best low and mid level moisture is progged to be over our
eastern counties, where scattered late day showers and thunderstorms
will develop along and east of the low level surface trough axis
along the Interstate 25 corridor.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 521 PM MDT Sun May 26 2019
Wyoming TAFS...VFR at Rawlins with thunderstorms in the vicinity
until 02Z. Wind gusts to 25 knots until 02Z.
VFR at Laramie with occasional thunderstorms and MVFR until 02Z
with wind gusts to 35 knots.
VFR at Cheyenne, with occasional MVFR until 02Z in thunderstorms,
with wind gusts to 45 knots. Becoming IFR from 08Z to 15Z, then
VFR.
Nebraska TAFS...Occasional MVFR in thunderstorms at Chadron with
gusts to 35 knots until 03Z, then VFR until 08Z, then IFR until
15Z, then VFR.
IFR at Alliance until 03Z, with occasional thunderstorms producing
MVFR and wind gusts to 35 knots, then VFR from 03Z to 08Z, then
IFR until 15Z, then VFR.
Occasional MVFR at Scottsbluff until 03Z with occasional
thunderstorms producing MVFR and wind gusts to 35 knots, then VFR
until 08Z, then IFR until 15Z, then VFR.
Occasional MVFR at Sidney until 03Z, with thunderstorms producing
wind gusts to 35 knots, then VFR from 04Z to 07Z, then IFR until
15Z, then VFR.
&&
.FIRE WEATHER...
Issued at 425 AM MDT Sun May 26 2019
Recent precipitation across southeast Wyoming and the western
Nebraska Panhandle will continue the low fire weather concerns.
Continued unsettled weather will bring near daily chances for
showers and thunderstorms as the cool and wet pattern progresses
on for the near-future. The driest day in the forecast looks to be
today with afternoon humidities reaching down into the
upper teens to low 20s west of the Laramie Range. Gusts will reach
up to 20 mph; stronger near and around thunderstorms
&&
.HYDROLOGY...
Issued at 425 AM MDT Sun May 26 2019
With the recent wet, heavy snowfall across the area, reports have
area streams and creeks at bankfull with portions of the White
River flooding nearby pastureland near Hwy 385. The White River
sensor at the NE/SD border has been slowly declining, however, the
continued wet pattern and snowmelt will likely not ease the flood
risk or water levels for the next several days. A Flood Advisory
remains in effect to accommodate these concerns. Biggest concern
going forward will be the possibility of rain on snow from the
mountain ranges to the Pine Ridge in NE. Depending on rates and
intensity, further flooding concerns remain for rapid rises in
area rivers and streams besides the White River, and other low-
lying areas.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flood Watch through late Tuesday night for WYZ102.
Flash Flood Watch through Monday afternoon for WYZ107-108-119.
Flood Watch from Monday afternoon through Tuesday afternoon for
WYZ101.
Winter Storm Watch from Monday evening through late Tuesday
night for WYZ112-114.
NE...Flood Watch through late Tuesday night for NEZ002-003-095-096.
Flash Flood Watch through Monday afternoon for NEZ019>021-054-
055.
&&
SHORT TERM...GCC
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...GCC
HYDROLOGY...ABHazardous weather outlook, May 26, 5:33 AM MDT, 15 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 533 AM MDT Sun May 26 2019 WYZ103>106-109>117-271145- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 533 AM MDT Sun May 26 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong thunderstorms may develop this afternoon and evening. The possibility for severe thunderstorms exists mainly along and east of Interstate 25. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Heavy rain amounts are expected Monday and Tuesday, mainly along and east of the Laramie Range. Looking for additional heavy accumulating snow for the Snowy and Sierra Madre Ranges. .Spotter information statement... Spotter activation will not be needed. NEZ002-095-WYZ101-102-107-271145- Dawes-North Sioux-Converse County Lower Elevations- Niobrara County-East Platte County- 533 AM MDT Sun May 26 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Thunderstorms are expected this afternoon and evening with isolated severe thunderstorms. Main threats from the severe thunderstorms will be damaging winds and large hail. A Flood Advisory continues until 900 PM Monday for the White River in north central Dawes County in the northern Nebraska Panhandle. A Flood Watch is in effect from Sunday night through Tuesday afternoon. Scattered thunderstorms will develop, with some storms possibly producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The Flood Watch continues into Tuesday as heavy rainfall continues to impact the area. .Spotter information statement... Spotter activation will not be needed. NEZ003-019>021-054-055-096-WYZ108-118-119-271145- Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux-Goshen County-Central Laramie County- East Laramie County- 533 AM MDT Sun May 26 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong to severe thunderstorms are possible this afternoon and evening through around midnight. Threats include large hail, damaging winds, heavy rainfall and a few tornadoes. The main threat will be along and south of a Cheyenne-Scottsbluff-Alliance line. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Severe thunderstorms and heavy rain are expected Monday, with the threat of heavy rain continuing into Tuesday. Monday's severe thunderstorms will carry the threat of damaging winds, large hail and heavy rainfall. .Spotter information statement... Spotter activation may be needed along and south of a Cheyenne- Scottsbluff-Alliance line after 3 PM today through midnight.
In the hours before
Special weather statement, May 26, 6:38 PM MDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
638 PM MDT Sun May 26 2019
NEZ020-054-055-270115-
Kimball NE-Cheyenne NE-Banner NE-
638 PM MDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE...CENTRAL
KIMBALL AND SOUTHEASTERN BANNER COUNTIES UNTIL 715 PM MDT...
At 637 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Dix, or 13 miles southeast of Kimball, moving
northwest at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kimball, Dix, Oliver Campground, Oliver Reservoir, Kimball Airport
and Bushnell.
This includes Interstate 80 in Nebraska between mile markers 7 and
32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4122 10397 4144 10361 4108 10331 4100 10347
4100 10370
TIME...MOT...LOC 0037Z 138DEG 24KT 4107 10350
TrudelLocal storm report, May 26, 6:41 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
641 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 5 E CHEYENNE 41.15N 104.70W
05/26/2019 E4.25 INCH LARAMIE WY PUBLIC
&&
RCOXSpecial weather statement, May 26, 7:08 PM MDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Cheyenne WY 708 PM MDT Sun May 26 2019 WYZ106>108-118-270200- East Platte County WY- Central Laramie Range and Southwest Platte County WY- Goshen County WY-Central Laramie County WY- 708 PM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN...NORTHERN LARAMIE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 800 PM MDT... At 708 PM MDT, Doppler radar was tracking a strong thunderstorm over Chugwater, or 23 miles southeast of Wheatland, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chugwater and Slater. This includes Interstate 25 in Wyoming between mile markers 50 and 59. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4178 10487 4182 10479 4167 10448 4154 10476 TIME...MOT...LOC 0108Z 324DEG 7KT 4174 10479 Worley
Local storm report, May 26, 7:15 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
715 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD CHUGWATER 41.76N 104.82W
05/26/2019 PLATTE WY COUNTY OFFICIAL
UP TO ONE FOOT OF WATER REPORTED IN DOWNTOWN CHUGWATER.
&&
TTRUDELLocal storm report, May 26, 7:30 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
730 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM FLASH FLOOD 3 SSE BORDEAUX 41.91N 104.93W
05/26/2019 PLATTE WY COUNTY OFFICIAL
VIDEO OF WATER FLOWING OVER INTERSTATE 25 MILE MARKER 69
NORTHWEST OF CHUGWATER.
&&
TTRUDELLocal storm report, May 26, 7:36 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
736 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD CHUGWATER 41.76N 104.82W
05/26/2019 PLATTE WY EMERGENCY MNGR
EMERGENCY MANAGEMENT IN PLATTE COUNTY REPORTING CHUGWATER
CREEK IS FLOODING.
&&
TTRUDELThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:12 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 48 min |
| May 26, 6:32 PM MDT | Flash Flood Warning | CYS | Platte | 4 hr |
| May 26, 6:45 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 30 min |
| May 26, 7:00 PM MDT | Flash Flood Warning | CYS | Platte | 12 hr |
| May 26, 7:08 PM MDT | Special Weather Statement | CYS | Laramie | 52 min |
| May 26, 9:04 PM MDT | Special Weather Statement | CYS | Albany | 41 min |
| May 27, 2:49 AM MDT | Winter Storm Warning | CYS | Albany, Carbon | 49 hr |
| May 27, 9:41 AM MDT | River Flood Warning | CYS | Converse | 12 hr |
| May 27, 1:00 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| May 27, 1:15 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| May 27, 1:34 PM MDT | Flash Flood Warning | CYS | Laramie | 5 hr |
| May 27, 1:58 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| May 27, 2:20 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| May 27, 2:23 PM MDT | Special Weather Statement | CYS | Laramie | 37 min |
| May 27, 2:43 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| May 27, 2:50 PM MDT | Tornado Warning | CYS | Goshen, Laramie | 40 min |
| May 27, 3:27 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| May 27, 3:40 PM MDT | Special Weather Statement | CYS | Goshen | 50 min |
| May 27, 4:04 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 41 min |
| May 27, 4:11 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 49 min |
| May 27, 4:25 PM MDT | Special Weather Statement | CYS | Laramie | 35 min |
| May 27, 4:47 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 28 min |
Nearby
Flash Flood Warnings in Wyoming, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.